Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Suffering from back acne. Using salicylic acid cream sebonac, no relief. Alternative cream?

hi, i am 24 years old, male. i have acne problems on my back.... i went to a doctor he gave me a cream called SALICYLIC ACID CREAM- SEBONAC . I Used it for a week n felt my acne were increasing so i stopped using it. now after a month .. the acne on my back is incerased much. should i continue the use of same cream or is ther other effective one??? thank u
Asked On : Thu, 3 Jan 2013
Answers:  2 Views:  491
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Dec 2012
Hello Guptapreetam,

Welcome to HCM

Depending on the type of acne whether inflammatory or non-inflammatory, the treatments will be slightly different. Use of salicylic acid cream is indicated for non-inflammatory type, but for the other type you could associate with doxycycline tablets for 1 month. Also, benzoyl peroxide 5% lotion twice daily + doxy is also a good treatment of choice for acne. Also use of topical steroids would also be good. You also need to know that, for your age group persistent acne is normal and would give way gradually as you get older.
The other possibility for your rashes on the back is that you might not necessarily be suffering from back acne. There are always other possible skin affections to rule out when dealing with rashes ( papula or pustula lesions) for example prurigo, eczema/dermatitis, fungal skin infection etc).
I will suggest at this point a visit to your doctor or a dermatologist as I know you are worried because of the esthetic concerns the pose on you.

Hope this helps
Answered: Thu, 3 Jan 2013
I find this answer helpful
Dermatologist Dr. Gunjan Shah's  Response
Hi Preetam,

Your acne on back may be associated with dandruff, common in this season. Please get your scalp examined and treated if required. If the acne on back are multiple, small, reddish eruptions, they will reduce with topical applications like Retino A (0.025%) to be applied at bedtime. This will also help in preventing marks left over after acne. If the acne are bigger, and painful, it might need a combination of topical and/or oral antibiotics. In that case, you can apply Clindac A lotion (Clindamycin with Adapalene), and might need to take oral doxycycline or minocycline.

Please ensure that you do not use any harsh scrubber/loofah on the affected area, as this might lead to further spread of acne.

Answered: Thu, 3 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor